Acne Status: In the midst of my 3rd week I have been having a couple flare-ups on my face, particularly my forehead, and the back of my neck. I have asked my friends who have taken Accutane, and they said that their acne worsened in the first couple weeks of the treatment because your body is trying to push everything to the surface and get all the gunk out! It is a little frustrating, but I know I will see results hopefully by next month. Most of my acne in these flare-ups have been surfacing whiteheads with a few of the painful nodular acne that I am trying to get rid of. Many dermatology websites and articles have stated that it is very normal to experience breakouts in the first couple of weeks of the Accutane treatment.
Overall Rating of Acne Severity: C-
Side Effects: Entering the 3rd week, my entire face has had flakes of dead skin peeling off and my lips have been cracking because they have been so dry. I picked up some over-the-counter creams and vaseline that my dermatologist recommended and they have been making me feel much more comfortable. I have been using Aquaphor lip balm and face cream along with Cetaphil, and they seem to be doing the trick. My mood lately has not been great. I have a couple of “dips” in my days where I feel like I need to cry or scream into a pillow (I actually did scream into a pillow and it felt great afterwards). I also cried when we ran out of grapes in the fridge. Be aware that your doctor has prescribed Accutane because he or she believes that the benefit to you is greater than the risk of side effects!!! Power through!!!
Overall Ratings of Side Effect Severity: C